MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PAED.M.SA20 U.BOHRLOCHRES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PAED.M.SA20 U.BOHRLOCHRES; HYDROCEPHALUS MANAGEMENT
Model Number FX448T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
According to the complainant, the valve was believed to be operated underdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Implantation: (b)(6) 2017.Explantation: (b)(6) 2021.No patient information available.
 
Event or Problem Description
Age: 31 years.Height: 175 centimeters (cm).Weight: 75 kilograms (kg).Gender: unknown.Additional the progav 2.0 shuntsystem was believed to have a blockage.
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.But there were found deposits in the inlet spout of the progav 2.0 and particles in the liquid the shunt system was delivered in.Permeability test: a permeability test has indicated that the progav 2.0 valve has a blockage and that the shuntassistant is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Because the progav 2.0 valve is not permeable, a computer controlled test is not possible.The shuntassistant is tested in the vertical positions.The results show that the valve operates not within the accepted tolerance, an accelerated flow was detected.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Since the shuntassistant is a fixed pressure valve, the adjustment test was not applicable.Braking force and brake function test: the brake functionality test has shown that the brake function of the progav 2.0 valve is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The progav 2.0 valve was not permeable.Due to the non-permeability of the valve, a computer controlled test was not possible to further investigate the clinical claim of under-drainage.All other specifications were met.The shuntassistant operated as expected, however the opening pressure of the valve was out of tolerance, an accelerated flow was detected.All other specifications were met.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the progav 2.0 valve at the time of investigation and an accelerated flow in the shuntassistant.We suspect that the deposits found inside the valves have led to the functional impairment.As described in scientific literature, deposits caused by natural substances present in the liquor, such as protein, blood or tissue particles, are among the known and inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS PAED.M.SA20 U.BOHRLOCHRES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11849970
Report Number3004721439-2021-00122
Device Sequence Number19781414
Product Code JXG
UDI-Device Identifier04041906137748
UDI-Public4041906137748
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model NumberFX448T
Device Catalogue NumberFX448T
Device Lot Number20034385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight75